helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
tremblenurse

Sinemet reaction? Or disease process?

6 posts in this topic

Thank you in advance for any light you may be able to shed.

 

I was recently dx (3 wks ago) and began to slowly titrate up on Sinemet (my very first ever medication for any of this)...the goal was to be 4 tabs daily spaced at 5 hour intervals.

 

I noticed nothing in the way of symptom relief until I got to 1/2 tab TID (I began at 1/2 qd and worked up each fourth day)...Finally when I got to the TID schedule I began to notice that I was walking more upright, the ridgitiy in my legs had lessened...my smile was more normal...my voice quality and volume had improved....still some tremors but not as bad........I also began to notice, about 4 hours in that the sx would begin agin.

 

I was feeling very hopeful...moving up to 1/2 Tab QID was nothing better or worse than TID (but the last dose was at bedtime)

 

Then I moved to the first full tab, it was at 7am with the remaining 3 doses being 1/2 tab still.

 

Day #1-(on increased dosage) Nothing adverse in sx...but when my second dose was nearing the wearing off point I did have tremors in my cheeks...any emoting I was doing in conversation seemed to make my face feel awkward and twitchy......Was relieved when I took my 3rd dose.

 

Day #2-(on increased dosage) At about the half way mark after my first dose I got a vicious spasm in my right tricep...It was extremely painful and it could be seen making these big movements under the skin..the movements slowed over a couple of minutes and ceased.......the remainder of the day was typical of how things had been going.

 

Day #3-(on increased dosage) About 1/2 way through the first dose I felt a different feeling tremor on the palm of my hand (at the fatty part by the thumb)...I looked at it because it was weird and it was able to been visualized moving under the skin (looked like little waves)............Second dose no problems....About 1/2 way through the 3rd dose I got another vicious spasm in my hand, same are that had been moving around before and at the webbing between my thumb and index finger...this was extremely painful and radiated to my wrist and then to my elbow...It's been one week and that area still hurts and is weak.

 

I called USF and spoke with the on call doc who didn't think it was from my meds but couldn't deny the timing of the onset, he suggested I go back to my last dose that I had tolerated and call my doc on Monday.

 

She is keeping me at the lower dose for now...I guess we will revist this at my appointment on 09-03

 

I am just curious since I have dystonias that aren't really painful...was this possibly a big episode of that? I have also had spasms in my calf and arch of my foot in the past but nothing as awful as these were.....Could this be the PD, dystonia or side effect?

 

I've read that peak dose issues usually come with long term use of Sinemet and I am brand new...does this mean I am really sensitive to it? Does it give any clues as to progression of the disease?

 

I think the jury is still out as to which type of PD I have and what is causing the dystonia...so not sure if these sx/side effects suggest anything (?)

 

I apologize for the length of this but thought it was worth giving more information if I was going to ask the question and expect any type of response.

 

Again, thank you.

Share this post


Link to post
Share on other sites

I would suggest that before your 9-3 appointment you take plenty of cellphone video of what you are actually experiencing. I would also suggest you consider trying to move the doses closer to every 3 or 4 hours as you may be experiencing a wearing off dyskinesia or dystonia with your Parkinson's disease. These are all suggestions for your upcoming appointment. I am sure you and your doc can work through the details. It is good news you are getting a nice response when the medicine is working.

 

One other suggestion you could discuss with your doctor is the use of SInemet CR for your Parkinson's disease.

1 person likes this

Share this post


Link to post
Share on other sites

Thank you for your response..and I had considered asking her if I could move the doses closer together because of the obvious return of sx near the 4 hour mark...I can be going along just fine and then I start to get more symptomatic and I look at the clock and the time is usually about the same....Not sure if my activity level at work makes a difference or not (I run around like a chicken with my head cut off for my morning influx of patients and that is through the whole first dose, which seems to take a bit longer to kick it because I'm worse when I wake up)

 

I'll ask her about the CR version..I've read good and bad about that one on here, so I'll ask and see how it works for me maybe.

 

I WISH I could've gotten those two spasms on video but the first was at work and the second one hurt so badly and startled me that I didn't even think to do it...I've been documenting everything...my smile is a good marker...it gets slower and smaller at the 4 hour mark and in the morning pre-medication and after the meds kick in about 40 mins or so later I can actually smile a big real smile.

 

Thank you again

Share this post


Link to post
Share on other sites

Timing of doses is critical in Parkinson's disease and is the second chapter of our new book on Parkinson's treatment. Write back and tell us how it works out for you.

Share this post


Link to post
Share on other sites

I get to see my MDS tomorrow...Didn't have any more of those bad episodes but lots of wearing off time....I have been able to get the way my face, smile, is/are when I haven't taken my meds...after they take effect and when they start to wear off...It's one of the easier things for me to capture on video...I had some dystonia this week at the wear-off point but it was raining outside where I would've put my camera to catch it on camera...our voice therapist at work noticed it while we were talking and when it started to lessen.

 

I will let you know when I see her if she lets me manipulate my med times and how it goes.....I probably should get those books.

Share this post


Link to post
Share on other sites

Great. Taking a short video of Parkinson's disease symptoms for your doctor can be a great help.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now